Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

On metrogyl for diverticulitis. Getting dark stool. Is the medicine causing the darkening of the stool?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5367 Questions
I am 69 years old, male, being treated for diverticulitis with Metrogyl. I have previously had an ulcer bleed that caused my stools to go black. This was treated by an endoscopy. My stools at present are quite dark, but not as black as the previous episode. Can the Metrogyl 400 be the cause of this darkening of the stools? Email YYYY@YYYY .
Posted Fri, 16 Nov 2012 in Digestion and Bowels
Answered by Dr. Grzegorz Stanko 2 hours later

Thank you for the query.

Metrogyl can not be the reason of black stools. Black stool is mostly caused by bleeding from peptic ulcer. Sometimes, the reason of black stool is bleeding somewhere else like vessel malformation of small intestine or even some tumor in large intestine. Iron oral intake can be also a cause of black stools.
You should have your endoscopy repeated as sometimes ulcers are not being treated property or are resistant for standard treatment. If endoscopy will show nothing, and your hemoglobine level will be low, CT Angiography of your intestines is necessary.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor